Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 9, NWS Corpus Christi, TX

November 27, 20059 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 27, 2005, 6:06 AM CST for 9 counties in Texas. It took effect at Nov 27, 2005, 10:43 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 6:06 AM CST (12:06 UTC)
In effect from
Nov 27, 2005, 10:43 AM CST
Expired
Nov 27, 2005, 4:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-441 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 271206
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 AM CST SUN NOV 27 2005


TXZ242>244-272200-
/O.NEW.KCRP.WI.Y.0009.051127T1700Z-051127T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
606 AM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

DEEPING LOW PRESSURE OVER THE SOUTHERN PLAINS WILL RESULT IN WINDY
CONDITIONS ACROSS THE SOUTHERN COASTAL BEND TODAY. THE STRONGEST WINDS
WILL AFFECT KLEBERG...NUECES AND SAN PATRICIO COUNTIES. SOUTH
WINDS WILL INCREASE TO 25 TO 35 MPH BY 11AM IN THE ADVISORY AREA.
WIND GUSTS TO 40 MPH WILL BE POSSIBLE. 

THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS FOR HIGH PROFILE
VEHICLES SUCH AS TRUCKS OR BUSSES. RESIDENTS SHOULD SECURE LAWN 
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOW
AROUND BY THE STRONG WINDS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH. WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON...
AS A COLD FRONT APPROACHES FROM THE NORTHWEST.

$$

JM
1 follow-up statement
000 
WWUS74 KCRP 271643
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1043 AM CST SUN NOV 27 2005

TXZ232>234-245>247-272200-
/O.EXA.KCRP.WI.Y.0009.051127T1700Z-051127T2200Z/
BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
1043 AM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

DEVELOPING LOW PRESSURE OVER THE SOUTHERN PLAINS WILL RESULT IN
WINDY CONDITIONS ACROSS THE COASTAL BEND TODAY. STRONG SOUTH WIND
OF 25 TO 35 MPH WILL OCCUR GENERALLY EAST OF A
RICARDO...DRISCOLL... PETTUS LINE. WIND GUSTS TO 40 MPH WILL BE
POSSIBLE.

THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS FOR HIGH PROFILE
VEHICLES SUCH AS TRUCKS OR BUSSES. RESIDENTS SHOULD SECURE LAWN
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOW
AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH. WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON...
AS A COLD FRONT APPROACHES FROM THE NORTHWEST.

$$

TXZ242>244-272200-
/O.CON.KCRP.WI.Y.0009.051127T1700Z-051127T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1043 AM CST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

DEVELOPING LOW PRESSURE OVER THE SOUTHERN PLAINS WILL RESULT IN
WINDY CONDITIONS ACROSS THE COASTAL BEND TODAY. STRONG SOUTH WIND
OF 25 TO 35 MPH WILL OCCUR GENERALLY EAST OF A RICARDO...DRISCOLL...
PETTUS LINE. WIND GUSTS TO 40 MPH WILL BE POSSIBLE.

THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS FOR HIGH PROFILE
VEHICLES SUCH AS TRUCKS OR BUSSES. RESIDENTS SHOULD SECURE LAWN
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOW
AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH. WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON...
AS A COLD FRONT APPROACHES FROM THE NORTHWEST.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 27, 4:00 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Nov 27, 4:00 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 AM CST SUN NOV 27 2005

.SHORT-TERM (TODAY THROUGH MONDAY)...CYCLOGENESIS IN THE SOUTHERN
PLAINS WILL RESULT IN DRY AND BREEZY/WINDY CONDITIONS ACROSS SOUTH
TEXAS TODAY. MAY NEED A WIND ADVISORY FOR COASTAL AREAS FOR THIS
AFTN. EXPECT UNSEASONABLY WARM TEMPERATURES DUE TO SUBSIDENT
SOUTHWESTERLY LOW LEVEL FLOW. WENT A COUPLE DEGREES ABOVE THE WARMER
GFS MOS OUT WEST FOR TODAY...AND SLIGHTLY BELOW ETA MOS IN THE EAST
(DUE TO SATURATED SOIL CONDITIONS AND STANDING WATER FROM RECENT
HEAVY RAINS.) MODELS ARE IN AGREEMENT WITH TIMING OF COLD FRONT
TONIGHT PUSHING IT OFF THE COAST AFTER MIDNIGHT TONIGHT. REMOVED THE
MENTION OF POPS TONIGHT AS CONDITIONS WILL BE TO DRY. TEMPS WILL BE
NEAR SEASONAL NORMS ON MONDAY IN THE WAKE OF THE FRONT. WINDS WILL
BE TRICKY ON MONDAY HOWEVER AND MAY BE UNDERDONE BY THE MODELS.
ALTHOUGH THE SFC RIDGE AXIS WILL BE SETTLING INTO SOUTH TEXAS...A
STRONG 35-40 KNOTS NWLY H85 FLOW WILL BE PRESENT. WITH ENOUGH
MIXING...WE MAY SEE BREEZY-WINDY CONDITIONS AGAIN.

.MARINE...POSTED SMALL CRAFT ADVISORIES FOR ALL AREAS THROUGH MONDAY
MORNING. KCRP 88D VWP INDICATED THE LOW LVL JET WAS 35 KNOTS OFF THE
DECK WHICH WILL RESULT IN GUSTS NEAR 30 KNOTS OVER THE WATER TODAY.
COLD FRONT WILL PUSH THROUGH THE WATERS AFTER MIDNIGHT TONIGHT WITH
GUSTY NORTHWEST WINDS IN ITS WAKE. WINDS SHOULD SUBSIDE BELOW SCA
CRITERIA OVER ALL AREAS BY MONDAY EVENING.

.AVIATION...LOW LVL WIND SHEAR CAN BE EXPECTED EARLY THIS MORNING
FROM ALI-VCT DUE TO 35 KNOT LOW LVL JET AT 1KFT. BREEZY TO WINDY
CONDITIONS WILL PERSIST THROUGH THIS EVENING WITH VFR CONDITIONS
PREVAILING UNDER MOSTLY CLEAR SKIES. A DRY FRONT WILL PUSH OFF THE
COAST AROUND MIDNIGHT TONIGHT WITH LIGHT TO MODERATE NORTHWEST WINDS
IN ITS WAKE. VFR CONDITIONS WILL PERSIST THROUGH MONDAY.

.FIRE WEATHER...WILL POST A RED FLAG WARNING FOR THE RIO GRANDE
PLAINS FROM 18-00Z TODAY AS RH VALUES DIP TO NEAR 25 PERCENT
COMBINED WITH BREEZY SOUTHWEST WINDS.  MAY NEED FIRE WEATHER WATCH
FOR MONDAY AS SIMILAR CONDITIONS ARE EXPECTED IN THE WAKE OF THE
COLD FRONTAL PASSAGE.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...A ZONAL PATTERN SETS UP
THROUGH TUESDAY WITH SEASONABLE TEMPS AND AMPLE SUNSHINE. THE SFC
HIGH SHIFTS E WITH A WEAK ONSHORE FLOW DVLPG THRU LATE TUE AND
WED. THUS...MOISTURE BEGINS TO INCREASE ALONG WITH A WARMING
TREND. HAVE KEPT TEMPS BELOW GUIDANCE FOR TUE AND NEAR GUIDANCE ON
WED. FOR THE REMAINDER OF THE WEEK THE MODELS HAVE BEEN
INCONSISTENT WITH A COLD FRONT AND WHETHER OR NOT IT WILL MAKE IT
THROUGH THE CWA. THE LATEST GFS AND ECMWF NOW PROG THE FRONT TO
STALL ALONG THE COAST WITH A COASTAL TROF REMAINING IN PLACE INTO
THE WEEKEND. OVERRUNNING CONDITIONS SET UP AS THE LOW LEVEL FLOW
JUST OFF THE SFC IS FCST TO BE OUT OF THE S. FOR NOW AM NOT
CONFIDENT IN SOLN FOR THU AND BEYOND...HOWEVER A COLD FRONT
STALLING ALONG THE COAST LOOKS REASONABLE GIVEN A WNW FLOW ALOFT.
FEEL HOWEVER THAT THE CAA WILL REMAIN N OF THE REGION AND THAT THE
GFS MEX VALUES ARE TOO COLD. ESPECIALLY GIVEN THE RELATIVELY WARM
TEMPS ALOFT. HAVE DECREASED THE TEMPS THU THROUGH SAT FROM
PREVIOUS FCST BY A COUPLE OF DEGREES BUT AM KEEPING THEM WARMER
THAN GUIDANCE. HAVE GONE WITH A SLGT CHANCE OF RAIN THU AND FRI
DUE TO OVERRUNNING WITH GHOST POPS SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  58  74  45  71  /   0  10  10   0   0
VICTORIA          83  52  71  37  69  /   0  10  10   0   0
LAREDO            90  55  75  44  74  /   0   0   0   0   0
ALICE             88  56  75  43  72  /   0  10  10   0   0
ROCKPORT          81  57  71  46  70  /   0  10  10   0   0
COTULLA           88  49  73  36  71  /   0   0   0   0   0
KINGSVILLE        86  56  75  41  72  /   0  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: DUVAL...LA SALLE...MCMULLEN...AND WEBB.

GM...SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM MONDAY FOR THE FOLLOWING ZONES:
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
     PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

JM/75...SHORT-TERM
TE/81...LONG-TERM
Hazardous weather outlook, Nov 27, 5:38 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CST SUN NOV 27 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DEVELOPING LOW PRESSURE IN THE SOUTHERN PLAINS WILL RESULT IN
UNSEASONABLY WARM...WINDY AND DRY CONDITONS ACROSS SOUTH TEXAS TODAY.
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN
BE EXPECTED. A WIND ADVISORY MAY BE POSTED FOR THIS AFTERNOON.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE GULF WATERS.

RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT OVER THE RIO
GRANDE PLAINS THIS AFTERNOON. THIS COUPLED WITH THE WINDY
CONDITIONS AND LOW SOIL MOISTURE WILL RESULT IN A HIGH FIRE DANGER
THIS AFTERNOON. THUS A RED FLAG WARNING HAS BEEN POSTED FROM NOON
TO 6PM OVER THE RIO GRAND PLAINS...INCLUDING WEBB...DUVAL...LASALLE
AND MCMULLEN COUNTIES.

A COLD FRONT WILL MOVE OFF THE COAST AROUND MIDNIGHT TONIGHT WITH
BREEZY CONDITIONS IN ITS WAKE. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED OVER THE GULF WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE SOUTH OF THE AREA. SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED ON MONDAY IN THE WAKE OF THE COLD FRONT. A
SECOND COLD FRONT IS EXPECTED TO STALL ALONG THE COAST ON THURSDAY
WITH A SLIGHT CHANCE OF RAIN THURSDAY THROUGH FRIDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 11:21 PM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more4 hr

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.